MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Model Number LTF-190-10-3D
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 9 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, the adhesive part of the objective lens peeling off was likely caused by physical stress due to dropping or hitting the device on a hard surface, or deterioration due to chemical stress, such as from the cleaning, disinfecting, and sterilization processes.However, a definitive root cause could not be identified.During inspection and testing, service confirmed there was a leak due to damage at the distal end of the device caused by external factors, confirming the customer's initial report.In addition, service found the bending section cover was chipped.Several of the device components demonstrated scratches due to external factors.Per the legal manufacturer, these other issues identified by service have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The user facility reported there was a pinhole at the tip [distal end] of the subject device.There was no report of patient or user injury due to the event.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, service found that the adhesive part of the objective lens was peeled off.This report is being submitted for the malfunction found during the device evaluation (adhesive peeled off).
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 22-mar-2022.

Brand Name
ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Common Device Name
FLEX 3D DEFLECTABLE VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14166926
Report Number8010047-2022-06768
Device Sequence Number20340552
Product Code GCJ
UDI-Device Identifier04953170340741
UDI-Public04953170340741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-190-10-3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown